Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Tallahassee, FL

March 3, 2001Clay County, Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2001, 2:50 PM EST for Clay County, Early County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 3, 2001, 2:50 PM EST (19:50 UTC)
Expired
Mar 3, 2001, 3:30 PM EST
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, GA, Early County, GA

What was reported inside it

TimeReportWhereRemark
Mar 3, 3:10 PM ESTThunderstorm WindCountywide, GASeveral trees and power lines down. Reported by the Early County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS52 KTAE 031952
SVRTLH
GAC061-099-032030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN GEORGIA
  EARLY COUNTY IN GEORGIA

* UNTIL 330 PM EST...

* AT 250 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF KOLOMOKI
  MOUNDS SP...OR ABOUT 7 MILES NORTHWEST OF BLAKELY...MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOLOMOKI MOUNDS SP...FERRELL CROSSROADS BY 255 PM EST...
  COLOMOKEE...BLUFFTON BY 300 PM EST...
  OLD DAMASCUS...DAMASCUS BY 305 PM EST...
  DOUGLASS CROSSROADS BY 310 PM EST...


THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 
MPH. 


LAT...LON 3157 8506 3144 8505 3125 8507 3128 8466
          3168 8503

.END

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:55 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 3, 10:55 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EST SAT MAR 3 2001

UPDATING ZONES FOR TORNADO WATCH WW 43

LOOKS TO BE AN ACTIVE DAY WITH SPC HIGHLIGHTING MOST OF MY CWA FOR A
MODERATE RISK OF SEVERE WEATHER WITH THE GREATEST THREAT COMING FROM
DAMAGING STRAIGHT LINE WINDS. LATEST SURFACE ANALYSIS SHOWS A
STATIONARY FRONT ACROSS NORTH GA EXTENDING SOUTHWEST INTO A 1000MB
SURFACE LOW IN THE NORTHWESTERN GULF SOUTH OF LAKE CHARLES. SHOWERS
AND STRONG THUNDERSTORMS ARE FOCUSED ALONG AND SOUTH OF THE BOUNDARY
AND A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR A PORTION OF
OUR WESTERN ZONES UNTIL 11 AM EST. LOCAL RADARS SHOW A LINE OF
STRONG STORMS MOVING RAPIDLY TO THE NORTHEAST THROUGH EXTREME SE
ALABAMA AND INTO SW GEORGIA WITH SCATTERED SHOWERS OVER THE FLORIDA
PANHANDLE. ZONES WILL BE UPDATED AS NEEDED TO RECONFIGURE AS CURRENT
WATCH EXPIRES AT 11 AM EST AND NEW WATCH(ES) ARE ISSUED.

MARINE: WINDS ARE INCREASING FROM THE SOUTH AND SCA CONDITIONS WILL
LIKELY BE OCCURRING THIS AFTERNOON. WILL MAKE MINOR ADJUSTMENTS ON
THE UPDATE.

.TLH...
AL...TORNADO WATCH 43 UNTIL 3 PM CST.
GA...NONE.
FL...TORNADO WATCH 43 UNTIL 3 PM CST FOR ALL PANHANDLE ZONES
     EXCEPT GULF.
     SCA GMZ750-755-770-775

FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.

BARRY

In the hours before

Special weather statement, Mar 3, 11:00 AM EST, 3 hours 50 minutes before
ALZ065>069-FLZ007>013-GMZ750-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST SAT MAR 3 2001

...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...
AND MUCH OF THE EASTERN FLORIDA PANHANDLE...UNTIL 3 PM CST...

THIS INCLUDES THE FOLLOWING COUNTIES...
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY AND
JACKSON.

TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

THE TORNADO WATCH AREA IS ALONG AND 45 STATUTE MILES NORTH AND
SOUTH OF A LINE FROM 15 MILES WEST NORTHWEST OF GULFPORT
MISSISSIPPI TO 10 MILES NORTHEAST OF MARIANNA FLORIDA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:43 PM ESTTornado WarningTAEColquitt47 min
Mar 3, 1:10 PM ESTSevere Thunderstorm WarningTAEThomas35 min
Mar 3, 6:36 PM ESTSevere Thunderstorm WarningTAETift24 min
Mar 3, 6:49 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.